Alert archive / New Jersey / Small Craft Advisories in 2024
Small Craft Advisory 101, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Dec 31, 2024, 4:53 AM EST. It took effect at Dec 31, 2024, 4:00 PM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2024, 4:53 AM EST (09:53 UTC)
- In effect from
- Dec 31, 2024, 4:00 PM EST
- Expired
- Jan 1, 2025, 6:00 AM EST
- In force
- 14 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
388 WHUS71 KPHI 310953 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 453 AM EST Tue Dec 31 2024 ANZ450>452-312300- /O.EXP.KPHI.SC.Y.0100.000000T0000Z-241231T1000Z/ /O.NEW.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 453 AM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ453>455-312300- /O.EXP.KPHI.SC.Y.0100.000000T0000Z-241231T1000Z/ /O.NEW.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 453 AM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-312300- /O.NEW.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 453 AM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 10 to 15 kt with gusts up to 25 kt and a moderate chop expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
4 follow-up statements
692 WHUS71 KPHI 311512 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1012 AM EST Tue Dec 31 2024 ANZ450>452-010400- /O.CON.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 1012 AM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ453>455-010400- /O.CON.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1012 AM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-010400- /O.CON.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1012 AM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 10 to 15 kt with gusts up to 25 kt and a moderate chop expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...For the Small Craft Advisory, from 4 PM this afternoon to 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Staarmann
116 WHUS71 KPHI 312047 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 347 PM EST Tue Dec 31 2024 ANZ450>452-011100- /O.CON.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 347 PM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ453>455-011100- /O.CON.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 347 PM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft expected. For the Gale Warning, west winds 25 to 35 kt with gusts up to 40 kt and seas 3 to 6 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-011100- /O.CON.KPHI.SC.Y.0101.241231T2100Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 347 PM EST Tue Dec 31 2024 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, south winds 10 to 15 kt with gusts up to 25 kt and a moderate chop expected. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...For the Small Craft Advisory, until 6 AM EST Wednesday. For the Gale Warning, from 6 AM Wednesday to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ Staarmann
218 WHUS71 KPHI 010745 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 245 AM EST Wed Jan 1 2025 ANZ450>452-012045- /O.CON.KPHI.SC.Y.0101.000000T0000Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 245 AM EST Wed Jan 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, southwest winds 10 to 15 kt and seas 4 to 6 ft. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST early this morning. For the Gale Warning, from 6 AM this morning to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ453>455-012045- /O.CON.KPHI.SC.Y.0101.000000T0000Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 245 AM EST Wed Jan 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, west winds around 15 kt and seas 4 to 6 ft. For the Gale Warning, west winds 25 to 35 kt with gusts up to 40 kt and seas 4 to 7 ft expected. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...For the Small Craft Advisory, until 6 AM EST early this morning. For the Gale Warning, from 6 AM this morning to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-012045- /O.CON.KPHI.SC.Y.0101.000000T0000Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.250101T1100Z-250102T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 245 AM EST Wed Jan 1 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, west winds 10 to 15 kt and a moderate chop. For the Gale Warning, west winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...For the Small Craft Advisory, until 6 AM EST early this morning. For the Gale Warning, from 6 AM this morning to 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
661 WHUS71 KPHI 011111 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 611 AM EST Wed Jan 1 2025 ANZ430-431-020015- /O.EXP.KPHI.SC.Y.0101.000000T0000Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.000000T0000Z-250102T2300Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 611 AM EST Wed Jan 1 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and very rough waters. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...Until 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ450>452-020015- /O.EXP.KPHI.SC.Y.0101.000000T0000Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.000000T0000Z-250102T2300Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- 611 AM EST Wed Jan 1 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm, Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm and Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm. * WHEN...Until 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ453>455-020015- /O.EXP.KPHI.SC.Y.0101.000000T0000Z-250101T1100Z/ /O.CON.KPHI.GL.W.0027.000000T0000Z-250102T2300Z/ Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 611 AM EST Wed Jan 1 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THURSDAY... * WHAT...West winds 25 to 35 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm, Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm and Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm. * WHEN...Until 6 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Dec 31, 3:30 AM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 31, 3:30 AM EST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
330 AM EST Tue Dec 31 2024
.SYNOPSIS...
An area of low pressure moves through tonight, eventually
dragging a cold front through tomorrow morning. High pressure
slowly builds in for Thursday before moving offshore on Friday.
Another cold front pushes through to close out the week, leading
to a cold and dry weekend. An area of low pressure moves in
early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
140 AM...Weak ridging will continue to build in overnight as
the area remains situated between a departing low well to our
north and the next low currently located over Missouri. Mainly
clear skies and light winds will continue to allow for some
pretty good radiational cooling despite the relatively mild
airmass in place. As a result, expect lows by morning down into
the upper 20s to low 30s in the colder spots of interior NJ and
northeast PA with mid 30s in the warmer spots along the coast,
Delmarva, and the urban corridor.
For New Years Eve day, the aformentioned low will track east
northeast towards Ohio as it starts to become occluded with its
triple point reaching eastern Virginia by late in the day. The
system will be supported by a fairly vigorous mid and upper
level shortwave. Despite this, it should actually remain fairly
sunny through the first half of the day with just some passing
mid and high clouds. It will also be another relatively mild day
with highs mostly in the 50s (40s over the southern Poconos and
the higher terrain of NW NJ). Unfortunately though, clouds will
rapidly increase and thicken up late in the afternoon with some
rainfall breaking out across the region SW to NE right around
the 5 to 7 PM timeframe. So not very well timed for New Year's
Eve festivities! This will occur as a secondary area of low
pressure starts to take shape near Delmarva.
Expect rain, heavy at times, during the evening of New Years
Eve as the developing secondary low tracks northeastward right
through the area. This will be a quick moving system so the rain
should only last several hours at any one location but as
mentioned, will be poorly timed for evening festivities.
Forecast guidance continues to also indicate some fairly decent
elevated instability so expect that there will be some embedded
thunder with the rain. Since the low levels look to remain stable,
don't see much of a severe weather threat but it can't be
completely ruled out given how strong the forcing will be.
Localized hail and damaging winds would be the main threat.
As mentioned though, the system will be fast moving so the rain
will quickly move out SW to NE during the overnight hours. In
its wake there may be some fog development. Expect lows by
Wednesday morning mainly in the low to mid 40s except mid to
upper 30s over the southern Poconos and NW NJ.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A cold front comes through early Wednesday, though the colder
airmass and stronger push of cold air advection lags behind the
front. Low pressure that lifts through tonight continues to
deepen over New England, and with a strengthening high moving
into the south-central US, a tight pressure gradient will set up
for Wednesday. Westerly winds around 15-25 MPH are expected,
with wind gusts up to 40 MPH. Considered a Wind Advisory, but
the bulk of deterministic and probabilistic guidance supports
gusts remaining below criteria. With the region remaining under
a bit of a cyclonic flow, a few rain and eventually snow
showers are possible, mainly from Trenton to Reading on north.
Thermal profiles support light rain to start that could
transition to a mix and eventually all snow with the loss of
daytime heating. However, any remaining showers should also be
moving out by then. Overall, not expecting any snow accumulation
for nearly everyone. The exception being around the Pocono
Plateau, where a few tenths of snow late in the day are
possible. Nothing significant however, and not expecting to
issue any winter headlines. Temperatures will generally be in
the mid to upper 40s/low 50s, with upper 30s/low 40s in the
Poconos.
Wednesday Night through Thursday Night will be relatively quiet
with high pressure sliding by to the south. The gradient slowly
slackens, though Thursday still will be breezy, but not as
gusty as Wednesday. Looking at 10-20 MPH winds with gusts up to
35 MPH. Temperatures will be in the mid to upper 30s on
Thursday, which is a few degrees below normal. Lows Thursday
Night will generally be in the 20s, relatively common for early
January.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
Zonal flow will give way to a digging trough on Friday, with a cold
front at the surface moving through. A surface low looks to develop
offshore, but should stay far enough south and east for some
rain/snow showers to be confined to the Delmarva peninsula and
southern New Jersey. Not expecting many, if any impacts, as any
rain/snow will be light. Temperatures climb into the mid to upper
30s, with Friday looking like the warmest day of the extended.
A rather amplified pattern develops for the weekend, with strong
ridging developing over the western US and pushing eastward with a
deep upper trough positioned over the Canadian Maritimes. This will
result in our region being on the backside of the trough and a
period of modest cold air-advection and below normal temperatures.
The weekend looks dry, but chilly, with highs only getting into the
low to mid 30s and lows in the upper teens and low twenties.
Attention turns to early next week. The cold air remains locked in
place, with an area of low pressure approaching from the west.
Guidance remains all over the place regarding track of the incoming
trough and associated surface low, which will have large
implications in timing and impacts of any snow. Will keep watching,
but there is a chance for some snow to kick off next week.
Given the uncertainty, stuck close to the NBM for PoPs, which
has a broad 30-40% for the region Sunday Night through Monday.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of overnight...VFR. WSW winds 5 kt or so will become
LGT/VRB by 06Z. High confidence.
Tuesday...VFR cigs predominate, but MVFR vsby possible late day
(after 22z) as rain moves in toward 0Z. E-SE winds 5 to 10 kt.
Moderate confidence.
Tuesday night...IFR cigs and vsby likely with periods of rain
and a chance of thunder, along with 40-50 kts of low level wind
shear. Rain may become heavy at times. Rain tapers off near
midnight as LLWS abates, but low clouds and fog may linger
until near dawn. Winds southeasterly becoming southwesterly 5-10
kts. Moderate confidence.
Outlook...
Wednesday...Primarily VFR. A few rain showers possible at
KRDG/KABE/KTTN, though not expecting any prolonged restrictions.
Sustained winds of 10-20 kt anticipated with gusts up to 35 kt
possible.
Wednesday Night through Thursday...VFR. Westerly wind gusts up
to 30 kt possible.
Thursday Night through Friday Night...VFR. No significant
weather.
Saturday...VFR. Wind gusts out of the west/northwest up to 30 kt
possible.
&&
.MARINE...
A Small Craft Advisory remains in effect for the ocean waters
overnight until 5 AM, mainly for 5 to 6 ft seas.
Following a brief reprieve Tuesday during the day, winds and
seas rise back to SCA levels Tuesday night
Outlook...
Wednesday through Thursday...A Gale Warning is in effect for all
marine zones as gusts out of the west/northwest up to 40 kt are
possible at times. Seas will be around 4 to 7 feet.
Thursday Night...Winds fall below Gale Warning criteria, but
still expected to be around 25-30 kt, and an SCA is probable
(70-80%) once the Gale Warning expires.
Friday through Friday Night...No marine headlines expected.
Saturday...SCA conditions expected (80-90%) with wind gusts around
25-30 kt out of the west/northwest and seas 3 to 5 feet.
&&
.TIDES/COASTAL FLOODING...
With the New Moon yesterday and winds strengthening out of the
east/southeast today, some spotty minor tidal flooding is
possible, mainly for the central and northern New Jersey
coastline and back bays. The highest water levels will be
around tomorrow morning's high tide, though not expecting the
need for any advisories to be issued. Winds shift offshore
tomorrow, with astronomical tide levels declining as well as we
get away from the New Moon. This will end the threat for any spotty
minor tidal flooding.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning from 6 AM Wednesday to 6 PM EST Thursday for
ANZ430-431-450>455.
Small Craft Advisory until 5 AM EST early this morning for
ANZ450>455.
&&
SYNOPSIS...Hoeflich
NEAR TERM...Fitzsimmons
SHORT TERM...Hoeflich
LONG TERM...Hoeflich
AVIATION...Fitzsimmons/Hoeflich
MARINE...Fitzsimmons/Hoeflich
TIDES/COASTAL FLOODING...HoeflichNearby
Small Craft Advisories in New Jersey, 2024Every small craft advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.